My daughter was 12 years old at the time a Dr. put her on 37.5 phentermine pills to lost weight she gave it to her every 3months for a year with no break and 1year and a half later she was diagnose with pulmonary hypertension and she never had a history of problem before taking this pill she played basketball for her school and passed out playing one night so i stop her from playing basketball and that was the start of my nightmare with this disease i alway read u got to be 16 years old and u can only take it for 3 months out of the year and that's for adults not kids so i want to know do this pill causes ph in kids. Because i read it can cause it in adults but it very rare and a slim change that it can occur but it has happen in adult i need some answers because my daughter is on home schooling and has a nurse to come in 3 hours a day and i had to stop work to keep her around the clock because she pass out so bad please help!!!! angela snow
First, I am sorry to hear about how much stress you must be under with regard to your daughter. However, I will hope to provide you with some information that migh help your perspective.
First, has your daughter actually been diagnosed with pulmonary hypertension by a competent specialist? If so, what medications is she currently on for this? There are many causes of fainting (both serious and non-serious) and because PH is a relatively rare disorder, I certainly would not conclude by any means that she has this without clear documentation of this in the cath lab (do NOT rely on Echo). This is clearly step one. Either she has PH or she does not. A competent cardiologist should be able to make this determination without any difficulty, particularly if her fainting is related to the PH. And if there is still lingering doubt, she needs to see a PH specialist.
Second, regarding the phentermine use. The reality is that phentermine (alone) has actually never been shown to cause PH, either in kids or adults. Only the combination of phentermine with fenfluramine (also known as fen-fen or Redux) is associated with an increased risk of PH. And even then, the majority of those who used this diet pill did not develop the disease. So, I would not be worried if she used phentermine alone.
But please heed my simple advice: She needs to be evaluated by a specialist and, if she has PH, she needs to be on appropriate treatment and followed closely by a PH specialty center.
Yes she see a specialist at MUSC in Charleston S.C.and she is on spironolactone,digoxine,revatio,loveox shot,tracleer,and lasix .She go every month to get blood work to make sure her med. are work good for her and every 90days to see the specialist and once a month to see the Dr. that's follow her in my town. But do u think phentermine cause blood clot because she has severe PH and she didn't take any other med for a long time but what the Dr.gave her phentermine 37.5 and metformin 500mg and she is not a diabet she's just board line and she was 30pounds over weight they didn't try nothing but the pills i really feel in my heart this med. cause my baby illness because she was fine before that and i read if u has ph its found from 0 to 2 years old or 20 years old to adults or something cause it u took i feel a new research need to be done on this pill because u never know what they change in it to be more effect to lost weight please help me!!!!!!!!!!angela
Copyright 1994-2017MedHelp International.All rights reserved. MedHelp is a division of Aptus Health.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.